Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Miami, FL

July 23, 2000Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2000, 3:02 PM EDT for Broward County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 23, 2000, 3:02 PM EDT (19:02 UTC)
Expired
Jul 23, 2000, 4:00 PM EDT
In force
58 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Broward County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3313 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231903
SVRMIA
FLC011-232000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT SUN JUL 23 2000

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA
  THIS INCLUDES THE CITIES OF...DAVIE...MIRAMAR...PEMBROKE           
  PINES...TAMARAC

* UNTIL 400 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WESTON..MOVING NORTH AT 5 MPH.

* SOME LOCATIONS THREATENED THROUGH 400 PM EDT...
  MIRAMAR
  DAVIE
  SAWGRASS MILLS MALL
  
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF DIMES
  WINDS UP TO 60 MILES AN HOUR

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.

LAT...LON 2597 8051 2597 8031 2631 8025 2631 8056

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 23, 1:30 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT SUN JUL 23 2000

MID LEVEL SHORT WAVE DIGS SOUTHWARD FROM MID TENNESSEE TO SOUTH LOUISIANA
THROUGH MONDAY NIGHT AS THE SOUTHWEST U.S. RIDGE STAYS IN PLACE AND
THE ATLANTIC RIDGE MOVES NORTH. THIS IN TURN MOVES THE WEAK SURFACE
RIDGE NORTHWARD TO CENTRAL FLORIDA BY TUESDAY. MEAN LAYER RH MOVES
NORTHWARD A BIT FROM TODAY. THIS PUTS SOUTHEAST FLORIDA IN A DEEPER
SOUTHEAST FLOW SO BEST CHANCES FOR CONVECTIVE ACTIVITY WILL BE
INLAND SOUTH AND THE NORTHERN SECTIONS MONDAY AND TUESDAY. THE FAN
POPS SEEM A BIT HIGH FOR SE FLORIDA. FAN/FWC TEMPS LOOK FINE.

FOR THE MARINE SIDE...WILL KEEP SE WINDS ALL PERIODS SE SIDE AND
BACK THE WINDS TO SE TUESDAY FOR THE SW SIDE. NO HEADLINES SINCE
WINDS 10 KNOTS OR LESS.

FOR THE EXTENDED...THE RIDGE STAYS TO OUR NORTH THROUGH WEDNESDAY
NIGHT. ACCORDING TO THE MRF A TROPICAL WAVE APPROACHES THE CWA
FROM THE BAHAMAS AND MAY AFFECT OUR WEATHER FRIDAY WITH INCREASING
1000-500MB MOISTURE.

NO PROBLEMS SEEN FOR FIRE WEATHER.

MIA BB 078/091 078/091 078 183424
PBI TT 075/090 076/090 076 184535=

.MIA...NONE.

In the hours before

Special weather statement, Jul 23, 2:41 PM EDT, 21 minutes before
FLZ066-069-070-231930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT SUN JUL 23 2000

...STRONG THUNDERSTORM OVER NORTHERN COLLIER AND WESTERN
HENDRY COUNTIES...

A STRONG THUNDERSTORM WAS LOCATED NEAR IMMOKALEE AT 235 PM.  THIS
THUNDERSTORM WAS MOVING NORTH AND WILL BE AFFECTING BOTH IMMOKALEE
AND FELDA THROUGH 3 PM.  THE STORM WILL PRODUCE WIND GUSTS TO 45 MPH
AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. RVESIDENTS IN THIS AREA
SHOULD REMAIN INSIDE UNTIL THIS STORM DECREASES IN INTENSITY.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:17 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach58 min
Jul 23, 3:17 PM EDTSevere Thunderstorm WarningMFLGlades58 min
Jul 23, 4:13 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.